Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 133, NWS Cleveland, OH

July 11, 2019Ashtabula County, Ohio; Crawford County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 11, 2019, 3:38 PM EDT for Ashtabula County, Ohio; Crawford County, Pennsylvania. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2019, 3:38 PM EDT (19:38 UTC)
Expired
Jul 11, 2019, 4:21 PM EDT
In force
43 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Ashtabula County, OH, Crawford County, PA

The radar

The Pittsburgh radar (KPBZ), 115 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

979 
WUUS51 KCLE 111938
SVRCLE
OHC007-PAC039-112045-
/O.NEW.KCLE.SV.W.0133.190711T1938Z-190711T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
338 PM EDT Thu Jul 11 2019

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Southern Ashtabula County in northeastern Ohio...
  Crawford County in northwestern Pennsylvania...

* Until 445 PM EDT.

* At 337 PM EDT, a severe thunderstorm was located over Pymatuning
  Central, or 19 miles west of Meadville, moving east at 30 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Meadville, Orwell, Andover, Linesville, Adamsville, Pymatuning
  Central, Harmonsburg, Guys Mills, Pymatuning North, Atlantic,
  Hartsgrove, Roaming Shores, Cochranton, Saegertown, Cherry Valley,
  Conneaut Lake, Jamestown, Rock Creek, Blooming Valley and
  Townville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4157 7988 4149 8000 4148 8013 4149 8052
      4150 8052 4150 8096 4165 8096 4182 7986
TIME...MOT...LOC 1937Z 262DEG 26KT 4155 8049 

HAIL...0.88IN
WIND...60MPH
 
$$

Griffin
3 follow-up statements
087 
WWUS51 KCLE 111954
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
354 PM EDT Thu Jul 11 2019

OHC007-PAC039-112045-
/O.CON.KCLE.SV.W.0133.000000T0000Z-190711T2045Z/
Ashtabula OH-Crawford PA-
354 PM EDT Thu Jul 11 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN ASHTABULA AND WESTERN CRAWFORD COUNTIES...

At 353 PM EDT, a severe thunderstorm was located near Adamsville, or
17 miles southwest of Meadville, moving east at 15 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Meadville, Andover, Linesville, Harmonsburg, Adamsville, Guys Mills,
Pymatuning North, Pymatuning Central, Atlantic, Cochranton,
Saegertown, Cherry Valley, Conneaut Lake, Jamestown, Blooming Valley,
Townville, Venango, Woodcock, Conneaut Lakeshore and Geneva.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cleveland.

&&

LAT...LON 4157 7988 4149 8000 4148 8013 4149 8052
      4150 8052 4150 8082 4168 8070 4182 7986
TIME...MOT...LOC 1953Z 269DEG 15KT 4152 8043 

HAIL...0.88IN
WIND...60MPH
 
$$

Griffin
755 
WWUS51 KCLE 112004
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
404 PM EDT Thu Jul 11 2019

OHC007-112014-
/O.CAN.KCLE.SV.W.0133.000000T0000Z-190711T2045Z/
Ashtabula OH-
404 PM EDT Thu Jul 11 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ASHTABULA COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4149 8000 4148 8013 4149 8052 4166 8052
      4178 7987 4157 7988
TIME...MOT...LOC 2004Z 262DEG 26KT 4153 8033 

$$

PAC039-112045-
/O.CON.KCLE.SV.W.0133.000000T0000Z-190711T2045Z/
Crawford PA-
404 PM EDT Thu Jul 11 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WESTERN CRAWFORD COUNTY...

At 404 PM EDT, a severe thunderstorm was located over Atlantic, or 12
miles southwest of Meadville, moving east at 30 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Meadville, Linesville, Harmonsburg, Adamsville, Guys Mills,
Pymatuning North, Pymatuning Central, Atlantic, Cochranton,
Saegertown, Conneaut Lake, Jamestown, Blooming Valley, Townville,
Conneaut Lakeshore, Geneva and Hartstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cleveland.

&&

LAT...LON 4149 8000 4148 8013 4149 8052 4166 8052
      4178 7987 4157 7988
TIME...MOT...LOC 2004Z 262DEG 26KT 4153 8033 

HAIL...0.88IN
WIND...60MPH
 
$$

Griffin
429 
WWUS51 KCLE 112021
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
421 PM EDT Thu Jul 11 2019

PAC039-112030-
/O.CAN.KCLE.SV.W.0133.000000T0000Z-190711T2045Z/
Crawford PA-
421 PM EDT Thu Jul 11 2019

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CRAWFORD COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.

LAT...LON 4149 8000 4148 8013 4149 8052 4166 8052
      4178 7987 4157 7988
TIME...MOT...LOC 2019Z 262DEG 26KT 4155 8017 

$$

Griffin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:03 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 11, 2:03 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
203 PM EDT Thu Jul 11 2019

.SYNOPSIS...
A cold front will move east across the area today. High pressure
will build east into the Ohio Valley through Saturday. A cold
front will slide south across the area Saturday afternoon and
become nearly stationary Saturday night. The front will then
move south Sunday as a cold front again. High pressure will
build east across the lower Great Lakes Sunday night followed by
a strong warm front Monday night. A ridge of high pressure will
build north across the local area Tuesday.

&&

.NEAR TERM /THROUGH FRIDAY/...
Forecast holds for the rest of the afternoon. Bulk of
thunderstorm activity along and east of I-71. Previous
discussion follows.

An upper level trough will move east across the area today with
a surface low pressure system over northern Ontario, Canada.
Well ahead of the front, temperatures will top out in the upper
80s to near 90 degrees again today. Along with the heat will
come higher dewpoint readings in the upper 60s to lower 70s. The
greatest instability will occur over the eastern third of the
forecast area this afternoon due to the later timing of the cold
front approaching from the west. The extreme east is under a
slight risk for severe thunderstorms with the main threats being
mostly thunderstorm wind damage. Western portions of the area
may escape this round of precipitation and be on the dry side
today as front moves through that area this morning. After
frontal passage, the precipitation threat will come to an end as
high pressure begins to build east. The high will bring fair
weather and slightly cooler temperatures to the area tonight and
again on Friday.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
High pressure will build east across the region Friday night through
most of the day Saturday, providing dry conditions across the
region. A weak cold front will drop south into the area late
Saturday afternoon through Saturday night, bringing a low chance of
showers and thunderstorms. The front pushes south of the area by
Sunday morning, and will remain just south of the area through
Sunday night, with perhaps a slight chance of a shower or storm
across the far southern part of the forecast area Sunday.
Temperatures will be seasonable in the mid to upper 80s Saturday,
and a few degrees cooler on Sunday.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
.SYNOPSIS...
A cold front will move east across the area today. High pressure
will build east into the Ohio Valley through Saturday. A cold
front will slide south across the area Saturday afternoon and
become nearly stationary Saturday night. The front will then
move south Sunday as a cold front again. High pressure will
build east across the lower Great Lakes Sunday night followed by
a strong warm front Monday night. A ridge of high pressure will
build north across the local area Tuesday.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
Thunderstorms, some strong, will be targeted in the vicinity of
ERI/YNG/CAK for mid afternoon. Thunderstorm threat will lessen
after about 21Z. A cold front has passed a Port Clinton to
Findlay line as of 18Z and will progress east with a wind shift
to the west- northwest through early evening. VFR conditions
follow in the immediate wake of the front. Overnight we may get
some MVFR ceilings develop closer to morning.

OUTLOOK...Non-VFR possible in scattered thunderstorms Saturday
evening.

&&

.MARINE...
A cold front will work south to the lake by this afternoon and will
cross the lake tonight. Winds will become northerly behind the front
in the 10-15 knot range, and for now will likely remain below small
craft advisory conditions. Winds will subside through the night and
become more northwesterly by Friday. High pressure will build across
the lake Friday and Friday night before another cold front moves
south towards the lake Saturday and across the lake Saturday
evening. Southwest winds will increase ahead of the front Saturday
before becoming northerly Saturday night into Sunday. Light winds
will persist into the early part of next week with high pressure
overhead.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Lombardy
NEAR TERM...Lombardy/Oudeman
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...Oudeman
MARINE...Greenawalt
Hazardous weather outlook, Jul 11, 9:39 AM EDT, 5 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
939 AM EDT Thu Jul 11 2019

LEZ061-142>149-162>169-OHZ003-006>013-017>021-027>031-036-037-047-
089-121345-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Hancock-Seneca-
Huron-Medina-Summit-Wyandot-Crawford-Richland-Ashland-Wayne-Marion-
Morrow-Knox-Ashtabula Lakeshore-
939 AM EDT Thu Jul 11 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ014-022-023-032-033-038-PAZ001>003-121345-
Ashtabula Inland-Portage-Trumbull-Stark-Mahoning-Holmes-
Northern Erie-Southern Erie-Crawford-
939 AM EDT Thu Jul 11 2019

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and tonight.

There is a slight risk of severe thunderstorms today. The main threat
will be damaging thunderstorm wind gusts. These storms also have the
potential for locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jul 11, 2:47 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
247 PM EDT THU JUL 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     6 SSE CRAIG BEACH       41.04N 80.93W
07/11/2019                   MAHONING           OH   FIRE DEPT/RESCUE

            TREE DOWN ON ROAD.

&&
Local storm report, Jul 11, 3:09 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
309 PM EDT THU JUL 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       1 ESE JEFFERSON         41.74N 80.76W
07/11/2019  M2.25 INCH       ASHTABULA          OH   MESONET

            MESONET STATION JFFO1 JEFFERSON.

&&

DK
Local storm report, Jul 11, 3:17 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
317 PM EDT THU JUL 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       2 E RAVENNA             41.16N 81.20W
07/11/2019  M1.31 INCH       PORTAGE            OH   MESONET

            MESONET STATION RVNO1 WEST BRANCH MAHONING
            RIVER NEAR.

&&

DK
Local storm report, Jul 11, 3:19 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
319 PM EDT THU JUL 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       2 WSW SEVEN HILLS       41.37N 81.70W
07/11/2019  M1.04 INCH       CUYAHOGA           OH   MESONET

            MESONET STATION DW7394 PARMA.

&&

DK
Local storm report, Jul 11, 3:25 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
325 PM EDT THU JUL 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HEAVY RAIN       1 ENE MASSILLON         40.80N 81.50W
07/11/2019  M1.00 INCH       STARK              OH   PUBLIC

            1 INCH OF RAIN IN 20 MINUTES.

&&

DK
Local storm report, Jul 11, 3:30 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EDT THU JUL 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     TSTM WND DMG     6 SSE CRAIG BEACH       41.05N 80.93W
07/11/2019                   MAHONING           OH   PUBLIC

            MULTIPLE TREES DOWN.

&&

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:37 PM EDTSpecial Weather StatementCLESeneca38 min
Jul 11, 5:42 AM EDTSpecial Marine WarningCLE93 min
Jul 11, 12:54 PM EDTSevere Thunderstorm WarningCLEGeauga, Portage51 min
Jul 11, 1:14 PM EDTSevere Thunderstorm WarningCLEPortage46 min
Jul 11, 1:31 PM EDTAreal Flood AdvisoryCLEPortage4 hr
Jul 11, 1:46 PM EDTSevere Thunderstorm WarningCLEStark, Summit59 min
Jul 11, 1:55 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Trumbull65 min
Jul 11, 2:31 PM EDTAreal Flood AdvisoryCLEAshtabula4 hr
Jul 11, 2:50 PM EDTSevere Thunderstorm WarningCLEHolmes, Wayne40 min
Jul 11, 3:17 PM EDTSevere Thunderstorm WarningCLEStark38 min
Jul 11, 3:45 PM EDTAreal Flood AdvisoryCLEStark2 hr
Jul 11, 3:05 PM EDTAreal Flood AdvisoryCLECrawford4 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.